Discouraged and Depressed in Canada

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Coralee
New Member


Date Joined Jan 2006
Total Posts : 11
   Posted 1/2/2006 7:39 AM (GMT -6)   
Hi there, I'm new to this site and looking for any information people might have.  I have been diagnosed with GERD and have been suffering for Five Years.  It's been horrible.  The regurgitation symptoms and heartburn have gone away after being on several drugs but i've been hearing from people that I might have more symptoms of LPR.  I have tightness in my throat, heavy feeling on my chest, sore throat, shortness of breath and nasal congestion.  I also developed breast tenderness and pain under my arms and don't know if this could be related.  It's scarry as hell.  I keep thinking I have cancer but my doctor tells me she doesn't feel any lumps under my arms.  Also at night I wake feeling like my heart is going to stop or I'm going to stop breathing.  I'm on 40mgs of Nexium now which is a new drug for me.  Am on week # 3.  Will this ever go away.  Does anyone know if people with these symptoms are good candidates for surgery????  I've been hearing from some that it might not be as successful.  Any information anyone has would be greatly appreciated.  Thanks so much.  Looking forward to hearing from you.
 
Coralee

carmen
Regular Member


Date Joined Feb 2003
Total Posts : 499
   Posted 1/2/2006 9:45 AM (GMT -6)   
Do you take any other medications besides gerd medication? I am sorry you are suffering.

Carmen

Coralee
New Member


Date Joined Jan 2006
Total Posts : 11
   Posted 1/2/2006 10:09 AM (GMT -6)   
yes i'm on anti-depressants, anti-anxiety and and drug for psychosis.  I'm so depressed!!!!!
carmen said...
Do you take any other medications besides gerd medication? I am sorry you are suffering.

Carmen

carmen
Regular Member


Date Joined Feb 2003
Total Posts : 499
   Posted 1/2/2006 11:20 AM (GMT -6)   
Hi Coralee, I was wondering what medications , because I was put on a medication for my crohn's disease, and I got gerd symptoms so bad , I ended up in emergency could not breath, pains in my chest and back, pains that you are describing. Were you on any of the above drugs before you got gerd or all after?

I know how you mean by you are depressed, I have crohn's disease for 23 yrs , have had surgery. I feel sick everyday. It does get you down, and depressed. Maybe there is a relation between certain medications you are taking that can make it worse? Just an idea.

Coralee
New Member


Date Joined Jan 2006
Total Posts : 11
   Posted 1/4/2006 6:18 PM (GMT -6)   

Hi Carmen, yes I was on other medication before my acid reflux started.  First I went through depression and anxiety and was taking meds for that had been on effexor for a few years.  Then I began having psychosis and was tried on risperdal for awhile.  Things got so bad that my family put me in the hospital and when I got in they gave me olanzepine which i contribute to the breathing problems.  I kept complaining about the breathing and the doctor kept telling me " It was just my illness."  Things got worse and worse from there. After coming out of the hospital I started having the feeling of tightness in my throat.  I believe the breathing prblems from the meds caused my acid reflux.  I went on and on going to doctors and going to emerg.  This went on for 4 years. I kept asking my doctor to change my anti-depressant.  He didn't want to do that.  Finally my 4th visit to the hospital I told the doctor on call everything I had been through and he made changes to my meds.  It helped with the shortness of breath that I had feeling in my back but the reflux symptoms are terrible.  I've been reading so much on LPR and have just started nexium 40mgs once a day and from what i've read that isn't a sufficient amount.  I haven't been diagonsed with LPR just GERD but i've got the symptoms.  I can't handle anymore to boot my dad just got diagnosed with lymphoma the day before New Year's Eve and I can't see my family doc until Jan. 30th.  I've also got pain under my arms and breast tenderness and I want it all to go away.  Isn't there better drugs they can give!!!!!!

I'm sure you can well understand the pain with your Chron's disease it's no fun being sick.  I'm only 35 and I feel I have no life anymore.  I don't even want or have the energy to get myself togeter on a daily basis.  I think I should get back to my ENT.  Thanks for listening.  Take care and right back if you can shed any more light on this.

 

Coralee


LauraV
Regular Member


Date Joined Nov 2005
Total Posts : 84
   Posted 1/4/2006 9:17 PM (GMT -6)   

Coralee, 40 mgs of Nexium is actually at the higher end of the PPI dosage usually prescribed for GERD.  That is what I am taking as well, and one doctor described me as "maxed out" in terms of dosage.  You might encounter some people who take more than that, but they are usually exceptional cases in terms of serverity.  (Some individuals supplement their PPI by occasionally taking an H2 blocker like Tagament or Pepcid to avoid "breakthrough" reflux.)  If your PPI is not working after 4 weeks or so, consider bringing up the matter with your MD. 

Truly hope you feel better soon.

Laura


Coralee
New Member


Date Joined Jan 2006
Total Posts : 11
   Posted 1/5/2006 9:55 AM (GMT -6)   
Thanks for the info Laura, well I'm on week 3 of the Nexium and I'm also taking motillium/domperidone which is supposed to help with strengthen the LES it's just all this irritation, shortness of breath and tightness in my throat i'm concerned about, so far it's not doing a whole lot. It makes me so tired.  If things aren't better by week 4 I'll get back in touch with my doctor or ENT. Thanks again.
 
Coralee

carmen
Regular Member


Date Joined Feb 2003
Total Posts : 499
   Posted 1/5/2006 6:52 PM (GMT -6)   
Hi Coralee, I am 39 ....I too get so tired of this all. I wish I could tell you something to help you. The drug I am on is pariet. I tried nexium but it did not help me. Maybe you can try a different drug that may help you better. I feel for you. I am so sorry about your dad.

Thanks

Carmen

Coralee
New Member


Date Joined Jan 2006
Total Posts : 11
   Posted 1/5/2006 9:44 PM (GMT -6)   
Hi Carmen well I was on pariet for quite a while it helped to some degree but not to the point i'd hoped so I decided to try the nexium.  Am on week 3 so I'm seeing how that goes.
 
Thanks for your concern we get the prognosis on my dad tomorrow from the cancer specialist plus at the same time i have to see my psychiatrist.  I'm so tired of doctors and hospitals I wish I never had to see one again.  Hope to talk to you again.
 
Coralee
New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, May 23, 2018 3:19 AM (GMT -6)
There are a total of 2,965,206 posts in 325,221 threads.
View Active Threads


Who's Online
This forum has 162941 registered members. Please welcome our newest member, haohanfan3.
257 Guest(s), 1 Registered Member(s) are currently online.  Details
bunnyslipper